Linezolid-Associated Severe Lactic Acidosis

Javed Ahmed, Bhupendra Suryanarayan Avasthi, Nandkishor Shrikishanji Kabra

Abstract

Linezolid-induced mitochondrial dysfunction and lactic acidosis are rare side effects usually seen after prolonged therapy or exposure to higher-than-recommended dose in organ-compromised situations. Blood lactate is traditionally monitored when long-term, high-dose linezolid therapy is given to organ-compromised high-risk neonates. We present a case of an intrauterine growth–restricted (IUGR) neonate who developed severe acidosis after a relatively short duration of exposure to linezolid. This case report highlights the importance of this rare side effect that can occur even in non–organ-compromised sick IUGR neonates after a relatively short duration of exposure to medication.

Please complete the form below to download PDF:

(* Mandatory fields)

Name *
Name
Gender *
Address of clinic or hospital *
Address of clinic or hospital